MAUDE Adverse Event Report: STRYKER GMBH STRAIGHT PLATE VARIAX FIBULA, 6 HOLE / L84MM; PLATE, FIXATION, BONE

STRYKER GMBH STRAIGHT PLATE VARIAX FIBULA, 6 HOLE / L84MM; PLATE, FIXATION, BONE
Catalog Number 4020806S
Health Effect - Clinical Code No Information (3190)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
During variax fibula surgery, the locking screw did not lock in the most distal hole.The screw was once removed, removal and cleaning of soft tissue was performed, but the issue was not resolved.The surgeon exchanged the screw with another same size screw, but the screw could not be locked.Therefore, re-drilling was performed using drill sleeve but the issue was not resolved.Ultimately, the surgery was finished with the screw unlocked and lag screw fixation was added using 3.5mm non-locking screw in order to increase fracture stability.
 
Additional Manufacturer Narrative
The reported event that straight plate variax fibula, 6 hole/l84mm was alleged of issue (no locking effect) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.More detailed information about the affected device must be available in order to determine the root cause of the complaint event.A review of the labeling did not indicate any abnormalities.The instructions for use states that ¿responsibility for proper selection of patients, adequate training of the surgeon, the choice and placement of implants, post-operative treatment, and the decision to leave or remove implants postoperatively, rests with the surgeon.¿ if the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
STRAIGHT PLATE VARIAX FIBULA, 6 HOLE / L84MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7567057
Report Number0008031020-2018-00414
Device Sequence Number1201149
Product Code HRS
UDI-Device Identifier04546540667793
UDI-Public04546540667793
Combination Product (Y/N)N
PMA/510(K) Number
K063875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number4020806S
Device Lot NumberY03955
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date06/04/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;